Alert archive / Montana / High Wind Warnings in 2017
High Wind Warning 16, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 22, 2017, 2:38 PM MST. It took effect at Nov 22, 2017, 11:00 PM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2017, 2:38 PM MST (21:38 UTC)
- In effect from
- Nov 22, 2017, 11:00 PM MST
- Expired
- Nov 24, 2017, 2:48 AM MST
- In force
- 28 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
316 WWUS75 KTFX 222138 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 238 PM MST Wed Nov 22 2017 MTZ009-010-044>046-048-049-231100- /O.UPG.KTFX.HW.A.0012.171123T0600Z-171124T0600Z/ /O.NEW.KTFX.HW.W.0016.171123T0600Z-171124T0600Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 238 PM MST Wed Nov 22 2017 ...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 11 PM MST THURSDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 11 PM this evening to 11 PM MST Thursday. The High Wind Watch is no longer in effect. * Winds: Southwest 35 to 45 mph with gusts 60 to 70 mph across the high plains and gusts over 75 mph across the Rocky Mountain Front. Some favored areas could even see gusts up to 100 mph. * Timing: Strong winds may start to develop after midnight tonight. Multiple rounds of strong winds are then expected for Thanksgiving Day through Thursday evening. Winds should then diminish Thursday night. * Impacts: Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. Holiday shoppers, travelers, and those outdoors can expect high wind impacts, especially between 4 PM and 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ011>014-047-050-051-231100- /O.CON.KTFX.HW.A.0012.171123T1200Z-171124T1200Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Blaine- Judith Basin-Fergus- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 238 PM MST Wed Nov 22 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH LATE THURSDAY NIGHT... * Winds: Southwest 25 to 35 mph with gusts up to 65 mph. * Timing: Winds will begin to increase Thanksgiving morning, then become strong throughout the day and into the evening hours. Winds should then start to diminish later Thursday night into early Friday morning. * Impacts: Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. Holiday shoppers, travelers, and those outdoors can expect high wind impacts, especially between 4 PM and 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ MTZ008-015-052>055-231100- /O.CON.KTFX.HW.A.0012.171123T2100Z-171124T1200Z/ Beaverhead-Madison-Jefferson-Broadwater-Meagher-Gallatin- Including the following locations Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, White Sulphur Springs, Bozeman, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 238 PM MST Wed Nov 22 2017 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * Winds: Southwest 20 to 30 mph with gusts up to 65 mph. * Timing: Winds will strengthen during the day on Thanksgiving. Strong winds may then be found Thursday afternoon through late Thursday night. * Impacts: Damaging winds will blow down trees and power lines. Widespread power outages are possible. Travel will be difficult, especially for high profile vehicles. Holiday shoppers, travelers, and those outdoors can expect high wind impacts, especially between 4 PM and 10 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ http://www.weather.gov/greatfalls
5 follow-up statements
692 WWUS75 KTFX 231006 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 306 AM MST Thu Nov 23 2017 MTZ011>014-047-050-051-232200- /O.UPG.KTFX.HW.A.0012.171123T1200Z-171124T1200Z/ /O.EXB.KTFX.HW.W.0016.171123T1500Z-171124T1200Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Blaine- Judith Basin-Fergus- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 306 AM MST Thu Nov 23 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 AM MST FRIDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 8 AM this morning to 5 AM MST Friday. The High Wind Watch is no longer in effect. * Winds: Southwest 20 to 35 mph with gusts up to 65 mph, becoming west after the passage of a cold front this evening into early Friday morning. * Timing: Winds will increase this morning, with the strongest winds expected this afternoon and evening. Winds will then begin to subside after midnight tonight. * Impacts: Travel will be difficult, especially for high-profile vehicles. Damage to trees, power lines, and property may occur. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ008-015-052>055-232200- /O.UPG.KTFX.HW.A.0012.171123T2100Z-171124T1200Z/ /O.EXB.KTFX.HW.W.0016.171123T2100Z-171124T1200Z/ Beaverhead-Madison-Jefferson-Broadwater-Meagher-Gallatin- Including the following locations Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, White Sulphur Springs, Bozeman, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 306 AM MST Thu Nov 23 2017 ...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST FRIDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 2 PM this afternoon to 5 AM MST Friday. The High Wind Watch is no longer in effect. * Winds: Southwest 20 to 35 mph with gusts up to 65 mph, becoming west after the passage of a cold front this evening into early Friday morning. * Timing: Winds will increase this afternoon, with the strongest winds expected late this afternoon through the first few hours of Friday morning. Winds will then subside by daybreak Friday. * Impacts: Travel will be difficult, especially for high-profile vehicles. Damage to trees, power lines, and property may occur. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ009-010-044>046-048-049-232200- /O.CON.KTFX.HW.W.0016.000000T0000Z-171124T0600Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 306 AM MST Thu Nov 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * Winds: Southwest 25 to 40 mph with gusts up to 70 mph along the plains. Peak gusts over 75 mph expected along the Rocky Mountain Front, where some favored areas could have gusts up to 100 mph. Winds will become westerly following a cold frontal passage this evening. * Timing: Multiple rounds of strong winds are expected through much of this evening. Winds will then begin to subside by late evening. * Impacts: Travel will be difficult, especially for high-profile vehicles. Damage to trees, power lines, and property may occur. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ http://www.weather.gov/greatfalls
654 WWUS75 KTFX 231628 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 928 AM MST Thu Nov 23 2017 MTZ009-010-044>046-048-049-232300- /O.CON.KTFX.HW.W.0016.000000T0000Z-171124T0600Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 928 AM MST Thu Nov 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * Winds: Southwest 35 to 45 mph, with gusts around 65 mph. * Timing: Periods of strong winds are expected through this evening. * Impacts: Travel will be difficult, especially for high-profile vehicles. Damage to trees, power lines, and property may occur. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MTZ011>014-047-050-051-232300- /O.CON.KTFX.HW.W.0016.000000T0000Z-171124T1200Z/ Hill-Cascade-Chouteau-Central and Southern Lewis and Clark-Blaine- Judith Basin-Fergus- Including the following locations Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 928 AM MST Thu Nov 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * Winds: West 30 to 40 mph, with gusts around 60 mph. * Timing: Periods of strong winds are expected through tonight. * Impacts: Travel will be difficult, especially for high-profile vehicles. Damage to trees, power lines, and property may occur. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MTZ008-015-052>055-232300- /O.CON.KTFX.HW.W.0016.171123T2100Z-171124T1200Z/ Beaverhead-Madison-Jefferson-Broadwater-Meagher-Gallatin- Including the following locations Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, Monida Pass, Wise River, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, White Sulphur Springs, Bozeman, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 928 AM MST Thu Nov 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM MST FRIDAY... * Winds: Southwest 30 to 40 mph, with gusts near 60 mph. * Timing: Periods of strong winds are expected late this afternoon through this evening. * Impacts: Travel will be difficult, especially for high-profile vehicles. Damage to trees, power lines, and property may occur. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ http://www.weather.gov/greatfalls
408 WWUS75 KTFX 232115 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 215 PM MST Thu Nov 23 2017 MTZ009-010-044>046-048-049-240600- /O.CON.KTFX.HW.W.0016.000000T0000Z-171124T0600Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 215 PM MST Thu Nov 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * Winds: Southwest 35 to 45 mph, with gusts around 65 mph. * Timing: Periods of strong winds are expected through this evening. * Impacts: Travel will be difficult, especially for high-profile vehicles. Damage to trees, power lines, and property may occur. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MTZ008-011>015-047-050>055-240600- /O.CON.KTFX.HW.W.0016.000000T0000Z-171124T1200Z/ Beaverhead-Hill-Cascade-Chouteau- Central and Southern Lewis and Clark-Madison-Blaine-Judith Basin- Fergus-Jefferson-Broadwater-Meagher-Gallatin- Including the following locations Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, Monida Pass, Wise River, Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, White Sulphur Springs, Bozeman, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 215 PM MST Thu Nov 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * Winds: West 30 to 40 mph, with gusts around 60 mph. * Timing: Periods of strong winds are expected through tonight. * Impacts: Travel will be difficult, especially for high-profile vehicles. Damage to trees, power lines, and property may occur. Power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ http://www.weather.gov/greatfalls
128 WWUS75 KTFX 240553 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 1053 PM MST Thu Nov 23 2017 Default overview section MTZ009-010-044>046-048-049-241200- /O.EXT.KTFX.HW.W.0016.000000T0000Z-171124T1200Z/ Northern Rocky Mountain Front-Eastern Glacier-Toole-Liberty- Eastern Pondera-Southern Rocky Mountain Front-Eastern Teton- Including the following locations Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Bynum, Choteau, Augusta, Fairfield, and Dutton 1053 PM MST Thu Nov 23 2017 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 AM MST FRIDAY... * Winds: West 25 to 40 mph. Stronger gusts 75 to 90 mph still possible along the Rocky Mountain Front. * Timing: Periods of strong winds are expected through the overnight. * Impacts: Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ MTZ008-011>015-047-050>055-241200- /O.CON.KTFX.HW.W.0016.000000T0000Z-171124T1200Z/ Beaverhead-Hill-Cascade-Chouteau- Central and Southern Lewis and Clark-Madison-Blaine-Judith Basin- Fergus-Jefferson-Broadwater-Meagher-Gallatin- Including the following locations Big Hole Pass, Wisdom, Dillon, Chief Joseph Pass, Monida Pass, Wise River, Havre, Rocky Boy, Rudyard, Great Falls, Cascade, Belt, Kings Hill Pass, Fort Benton, Carter, Big Sandy, Helena, Lincoln, MacDonald Pass, Rogers Pass, Ennis, Norris Hill, Raynolds Pass, Twin Bridges, Virginia City, Chinook, Harlem, Hays, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, Grass Range, Montana City, Boulder, Boulder Hill, Elk Park Pass, Homestake Pass, Whitehall, Toston, Townsend, Martinsdale, White Sulphur Springs, Bozeman, West Yellowstone, Battle Ridge Pass, Bozeman Pass, and Targhee Pass 1053 PM MST Thu Nov 23 2017 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST FRIDAY... * Winds: West 20 to 40 mph with gusts up to 60 mph. * Timing: Periods of strong winds are expected through the overnight. * Impacts: Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Listen to NOAA Weather Radio or your local media for the latest updates on this situation. && $$ http://www.weather.gov/greatfalls
588 WWUS75 KTFX 240948 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 248 AM MST Fri Nov 24 2017 MTZ008>015-044>055-241100- /O.CAN.KTFX.HW.W.0016.000000T0000Z-171124T1200Z/ Beaverhead-Northern Rocky Mountain Front-Eastern Glacier-Hill- Cascade-Chouteau-Central and Southern Lewis and Clark-Madison- Toole-Liberty-Eastern Pondera-Blaine- Southern Rocky Mountain Front-Eastern Teton-Judith Basin-Fergus- Jefferson-Broadwater-Meagher-Gallatin- 248 AM MST Fri Nov 24 2017 ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Great Falls has cancelled the High Wind Warning. Breezy conditions will continue across the region today, especially along the Rocky Mountain Front, but will remain below impactful levels. $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 22, 10:47 AM MST, 3 hours 51 minutes earlier.
Area forecast discussion, Nov 22, 10:47 AM MST, 3 hours 51 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1047 AM MST Wed Nov 22 2017 .UPDATE... A few short term updates needed this morning. Lingering precip from yesterday's warm front is starting to diminish across eastern portions this morning. Meanwhile moist westerly flow keeps chances across the western and southern mountains for today...although snow levels will raise to around 9000 feet by this afternoon. The other main story for today and into tomorrow will be the winds. Winds continue to be gusty...but below High Wind criteria. Expired the current High Wind Warning. Confidence is starting to increase for strong winds starting tonight across the northwest...and spreading across most of the CWA throughout tomorrow and tomorrow evening. Decided to issue a High Wind Watch to get the message out. Confidence is highest across central and northern portions, however, the sharp cold front associated with this high wind producing disturbance could bring the potential for 60 MPH gusts everywhere tomorrow. The biggest impacts will likely be found tomorrow afternoon and evening...when holiday shoppers and travelers are out and about. Only other tweak was a slight raising of temperatures as most areas were already near their forecasted highs this morning. Anglin && .SYNOPSIS... Gusty winds for many and balmy temperatures will persist through Thanksgiving. In fact, some record high temperatures will be challenged Thanksgiving afternoon. Periods of precipitation, mainly in the form of rain, will affect the Continental Divide and mountains of Central and Southwest Montana through the daylight hours of the holiday, while the remainder of the region should remain dry. Gusty winds and an increased potential of precipitation are expected region-wide Thanksgiving night, as a Pacific cold front sweeps through. && .AVIATION... Updated 1745Z. Mostly cloudy skies and breezy conditions will continue over the region through the period. The strongest winds are expected over the Rocky Mountain front and adjacent Plains. Light rain will also fall over the western mountains. Expect western passes/mountains to be obscured through the period. Strong surface winds combined with a frontal passage is expected to affect much of the region Thursday afternoon and evening. Brusda && .HYDROLOGY... Updated 324 AM MST Wednesday Snow levels will remain above 8000 feet this morning through late Thanksgiving Day. Rainfall amounts of 1 to 2 inches are expected in the mountains along the Continental Divide from the Canadian border southward along the Rocky Mountain Front during the same period. This rain will fall on a mountain snowpack with a snow water equivalent ranging from 1.5 inches to over 7 inches of liquid. The combination of rainfall and snowmelt will cause increased runoff in small streams and creeks along the Rocky Mountain Front and especially in Glacier National Park. As a result, there is a potential danger for localized flash flooding and mud slides. MPJ/Jaszka && .PREV DISCUSSION... /ISSUED 405 AM MST Wed Nov 22 2017/ Today...An unusually-strong high pressure ridge aloft will remain over our region today, while a subtle disturbance traversing this ridge will exit our CWA to the east this morning. Based on the expectation of a sharp lee surface trough and brisk westerly flow aloft persisting through daybreak this morning, will allow the high wind warning for the Rocky Mountain Front and eastern Glacier County to remain in effect. Winds will likely begin to ease somewhat later this morning region-wide as the lee surface trough weakens in response to the aforementioned disturbance exiting the area. However, it will be a breezy and mild day, with afternoon highs expected to be about 10-20 degrees above-normal. While most places will be dry due to the Chinook effect, periods of upslope precipitation will occur along the Continental Divide and the mountains of Central and Southwest MT. Please see the hydrology section for further details regarding concerns along the divide. Tonight through Friday...The abnormally-strong high pressure ridge aloft will persist tonight before being broken-down by a Pacific trough on Thanksgiving through early Friday morning. A cold front accompanying this trough aloft is expected to cross our CWA Thanksgiving evening through the predawn hours of Friday morning. Another high pressure ridge aloft will then build over our area later on Friday. Besides periods of upslope precipitation persisting along the Continental Divide, one or several bands of precipitation should accompany the cold frontal passage and affect most, if not all, of our region. This frontal passage is also expected to be accompanied by a period of vigorous winds, while strong downslope winds are possible along the Rocky Mountain Front during much of the period. Thus, we will continue to monitor the Thanksgiving through Friday morning time frame for the need of additional high wind highlights. Well above-normal temperatures are expected tonight and on Thanksgiving, when some record highs will be challenged in the afternoon. The aforementioned cold frontal passage will result in cooler temperatures Thanksgiving night and Friday. However, readings are still expected to be above-normal due, in part, to the front's Pacific origin. Jaszka Friday night through Wednesday...Medium range models are in fairly good agreement in the depiction of an active but relatively mild/progressive weather pattern through the middle of next week. Period begins with an upper level ridge progressing east across the western U.S. this weekend. Temperatures will warm to nearly 20 degrees above seasonal averages Sat/Sun. Breezy west winds across the plains on Saturday will increase on Sunday as weak shortwave moves up and over the ridge through southern Alberta, sending a weak and mostly dry surface trough/front across the region Sunday afternoon/evening. A larger scale upper level trough then moves onshore Sunday night and progresses east across the Northern Rockies and MT Monday/Mon night. This will send a cold front across the region Monday with cooling temperatures and lowering snow levels though Monday night. Models are still somewhat ambiguous with smaller scale shortwave details withing the trough, but a period of precipitation appears likely for most areas with the passage of this system, though its quick movement will likely limit precipitation amounts to the lighter side for most areas with models trending towards central and southwest MT as the most likely location for the development of band of frontal precipitation which could involve rain changing to snow for lower elevations. Upper level ridge builds back in behind this system on Tuesday and Wednesday for drier conditions. Hoenisch && .PRELIMINARY POINT TEMPS/POPS... GTF 59 46 65 38 / 10 10 0 40 CTB 57 44 62 36 / 10 10 10 30 HLN 53 35 60 33 / 10 10 10 60 BZN 55 34 60 30 / 20 10 0 60 WEY 44 30 44 26 / 50 30 20 50 DLN 58 36 61 31 / 20 10 10 50 HVR 60 46 67 37 / 20 10 0 20 LWT 56 47 64 35 / 30 10 0 30 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Watch from this evening through Thursday evening Eastern Glacier...Eastern Pondera...Eastern Teton...Liberty... Northern Rocky Mountain Front...Southern Rocky Mountain Front... Toole. High Wind Watch from Thursday afternoon through late Thursday night Beaverhead...Broadwater...Gallatin...Jefferson...Madison... Meagher. High Wind Watch from late tonight through late Thursday night Blaine...Cascade...Central and Southern Lewis and Clark... Chouteau...Fergus...Hill...Judith Basin. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Nov 22, 8:38 AM MST, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
838 AM MST WED NOV 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM NON-TSTM WND GST 10 S FORT BENTON 47.68N 110.66W
11/21/2017 M58 MPH CHOUTEAU MT MESONET
58 MPH WIND GUST.
&&
BRUSDALocal storm report, Nov 22, 8:50 AM MST, 5 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
850 AM MST WED NOV 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM NON-TSTM WND GST 6 NNE AUGUSTA 47.56N 112.34W
11/22/2017 M64 MPH TETON MT MESONET
64 MPH WIND GUST
&&
BRUSDAThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 10:37 AM MST | High Wind Watch | TFX | 16 hr |
Nearby
High Wind Warnings in Montana, 2017Every high wind warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.